Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2025, 12:08 PM EDT for Lawrence County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 12:08 PM EDT (16:08 UTC)
- Expired
- Jun 6, 2025, 4:07 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:46 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 6, 10:46 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1046 AM EDT Fri Jun 6 2025 .SYNOPSIS... A stationary front will remain across the region today and tonight, and will provide the focus for periodic showers and thunderstorms. Some storms could be severe and could contain locally heavy rain this afternoon and evening. The front will drift south Saturday, with shower and storm chances diminishing. Unsettled weather is then expected Sunday through Tuesday with a series of crossing disturbances. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... KEY MESSAGES: - Additional rounds of showers and thunderstorms today - Marginal Risk for severe storms this afternoon - Locally heavy rainfall possible --------------------------------------------------------------- Updated to refresh near-term grids based on radar/ob trends. Subtle shortwave/vort max was responsible for morning thunderstorms that produced locally heavy rainfall in portions of eastern Ohio and southwest PA. Morning sounding measured 1.68 inch precipitable water values, which is near the climatologic maximum for early June, highlighting the ongoing heavy rainfall threat. The marginal (level 1 out of 5) risk for damaging wind gusts remains. Downdraft CAPE will be less favorable today, but a bit deep-layer shear will be present, which will allow for storm organization and some isolated damaging gusts. Previous discussion... A stationary front was analyzed across northern Ohio into NW PA. This front will remain quasi stationary today with the flow aloft parallel to the front. Individual vort maxes embedded in the westerly flow aloft will provide additional ascent for showers and thunderstorms today. One shortwave is expected to cross the area this morning, bringing an increase in showers and a few storms. These showers and isolated thunderstorms have recently developed across Ohio as this wave approaches. A surface wave is expected to develop along the front this afternoon, as it tracks across the Upper Ohio Valley region. This should bring another increase in showers and thunderstorms. Building diurnal instability is progged through the day, with mean MU CAPE values ranging from 1000-1500 j/kg. An increase in the mid and upper level flow should result in more shear than yesterday, with 0-6km values from 30-40kt. This could result in a few organized storms across the region, with a damaging wind potential. The Storm Prediction Center has included most of the area in a Marginal Risk, or level 1 out of 5, for severe storms this afternoon and early evening. PWATS remain elevated at around 1.5 inches. Locally heavy rainfall is possible, though storm motion should be faster than today. Still, if any area receives multiple storms, localized flash flooding will be possible. Will include this potential in the Hazardous Weather Outlook and add a mention of locally heavy rain to the forecast grids. The threat appears to be too localized for a flash flood watch at this time. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... KEY MESSAGES: - Marginal Risk for severe storms early this evening - Locally heavy rainfall possible especially this evening - Decreased rain chances Saturday - Increasing showers/storms Sunday ---------------------------------------------------------------- The surface wave will continue to track east along the front early this evening. Showers and thunderstorms will continue, along with a marginal potential for damaging wind gusts and locally heavy rain. MU CAPE quickly diminishes this evening after the passage of the surface wave. Expect the severe weather potential to end early this evening with the loss of surface based instability, though elevated instability could still support a few storms overnight. Another crossing shortwave trough is progged for a Friday night passage, with showers and a few thunderstorms continuing. The resulting WNW flow behind this trough should help to push the front south of the region on Saturday. Expect an overall decrease in POPS from N-S, with most areas from PIT northward staying dry. Areas to the south will still be in closer proximity to the front, with shower and isolated thunderstorm chances continuing. Saturday evening should be dry with the front to our south. Another shortwave trough is expected to advance out of the Midwest Saturday night, along with a developing surface low. The trough will cross th Upper Ohio Valley region on Sunday, as the surface low tracks across the Great Lakes, pulling the front back north as a warm front. Increasing shower and thunderstorm chances are expected again during the day with the approach and passage of the shortwave trough and warm front. There is also a potential for severe storms Sunday with increasing shear and instability, though details will be monitored over the next couple of days. The front should lift north of the region Sunday night, as the shortwave trough exits. Expect showers and thunderstorms to taper off Sunday evening, and end overnight. && .LONG TERM /MONDAY THROUGH THURSDAY/... KEY MESSAGES: - Unsettled weather Tuesday - Dry and less humid weather returns Wednesday and Thursday ------------------------------------------------------------------- Model ensembles indicate a deep trough across the Upper Midwest on Monday, advancing eastward through the day. Expect shower and thunderstorm chances to increase again Monday with moisture and ascent overspreading the region in SW flow ahead of the trough. The highest shower and thunderstorm chances are expected on Tuesday, as the trough axis crosses the region. The trough is expected to exit the region on Wednesday, as surface high pressure begins to build in. This should return dry weather to the region Wednesday and Thursday. Temperatures should average near seasonable levels through midweek, before rising 500 mb heights and a building ridge return readings to above average by Thursday. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... First wave of showers and isolated thunderstorms is crossing the area this morning. Cigs have and will continue to quickly lower into MVFR/IFR except south and east of PIT (MGW/LBE). Showers will become spottier again by midday with gradual cig improvement. Scattered showers and thunderstorms are likely after 18z today as convective temperatures are reached. Covered this threat with PROB30s given scattered nature of potential thunderstorms. Lingering showers/storms will diminish near 00z as cigs lower into IFR areawide. Restrictions will overnight continue through much of Saturday morning. Outlook... Widespread MVFR/IFR ceiling restrictions are expected into Saturday as a series of shortwaves brings continued shower and thunderstorm chances. These are likely to lift Saturday afternoon with brief drying. Crossing low pressure will renew restriction potential with rain on Sunday, with additional waves of rain expected Monday into Tuesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...WM NEAR TERM...WM/CL SHORT TERM...WM LONG TERM...WM AVIATION...Rackley
Hazardous weather outlook, Jun 6, 3:43 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 343 AM EDT Fri Jun 6 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>514-070745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 343 AM EDT Fri Jun 6 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Rounds of showers and thunderstorms are expected today in the vicinity of a stationary front across the region. There is a Marginal Risk, or level 1 out of 5, for severe thunderstorms this afternoon and early evening. The main hazard is expected to be damaging wind gusts. In addition, locally heavy rainfall is also possible with the storms. This could lead to localized flash flooding, especially for areas that see multiple heavy thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a Marginal Risk for severe thunderstorms on Sunday with a crossing warm front, especially for areas across western Pennsylvania and northern West Virginia. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WM
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:40 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 38 min |
| Jun 6, 1:00 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 30 min |
| Jun 6, 2:18 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 117 min |
| Jun 6, 2:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Westmoreland | 26 min |
| Jun 6, 2:20 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 25 min |
| Jun 6, 2:46 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 105 min |
| Jun 6, 3:00 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 5 hr |
| Jun 6, 3:58 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 4 hr |
| Jun 6, 4:07 PM EDT | Areal Flood Warning | PBZ | Lawrence | 4 hr |
| Jun 6, 4:31 PM EDT | Areal Flood Warning | PBZ | Fayette, Greene | 119 min |
| Jun 6, 4:50 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 6, 5:29 PM EDT | Flash Flood Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 3 hr |
| Jun 6, 7:12 PM EDT | Flash Flood Warning | PBZ | Clarion | 2 hr |
| Jun 6, 7:35 PM EDT | Flash Flood Warning | PBZ | Venango | 104 min |
| Jun 6, 7:49 PM EDT | Areal Flood Warning | PBZ | Allegheny, Westmoreland | 5 hr |
| Jun 6, 7:53 PM EDT | Areal Flood Warning | PBZ | Allegheny, Westmoreland | 4 hr |
| Jun 6, 1:16 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
| Jun 6, 4:14 PM EDT | Areal Flood Warning | PBZ | Noble | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.